Unknown

Dataset Information

Drug-Induced Liver Injury Associated with Turmeric and Piperine: A Case and Review.


ABSTRACT:

Introduction

Turmeric is a common spice used in traditional Chinese and Ayurvedic medicine for a variety of purported health benefits. Recent concerns have arisen regarding turmeric-induced liver injury linked to formulations with enhanced bioavailability, often including piperine found in black pepper.

Case presentation

We explore a case of a 40-year-old female with increasing fatigue, pruritus, and dark urine following consumption of turmeric and black pepper "wellness shots" leading to a significant drug-induced liver injury.

Conclusion

This case underscores the critical need to recognise herbal remedies, such as turmeric, as potential sources of hepatotoxicity. Despite a reputation of safety, limited regulation and testing of turmeric may mean potential adverse ef

SUBMITTER: Shrestha A 

PROVIDER: S-EPMC11850025 | biostudies-literature | 2025 Jan-Dec

REPOSITORIES: biostudies-literature